Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 11:48:54 PM

Login with username, password and session length


Members
  • Total Members: 22225
  • Latest: Xm80
Stats
  • Total Posts: 620447
  • Total Topics: 46747
  • Online Today: 283
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 7
Guests: 173
Total: 180

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: metoprolol  (Read 1553 times)

0 Members and 1 Guest are viewing this topic.

Offline wolfter

  • Member
  • Posts: 4,036
metoprolol
« on: October 18, 2011, 09:06:26 AM »
Been doing lots of research on Metoprolol and as usual, it's overwhelming me.  There's always too much information.  I've been off Fluconazole for a while and recently was allowed to discontinue Pravastatin due to improved lips.  I'm only left with this non HIV related drug.  I discussed with my doctor about stopping but he is hesitant.  I'm currently taking 50mg and would like to reduce the dosage to eventually stop taking it completely.

Has anyone else weined off of this med?  All the research so far indicates that it should never be stopped abruptly. 
Judging someone does not define them, it defines you. 

True peace is not merely the absence of war, it is the presence of justice.

Offline Tim Horn

  • Member
  • Posts: 800
Re: metoprolol
« Reply #1 on: October 18, 2011, 10:00:46 AM »
Wolfter:

Well, you could perhaps strike up a bargain with your physician -- perhaps say that you'd like to trying going off the drug, in exchange for frequent blood pressure screenings through his office to see if your BP spikes again. If it does, you'll agree to start up the metoprolol again.

Have you taken other steps to control your hypertension, potentially lending to the argument that your BP will be controlled once you do stop the med?

Tim 

Offline buginme2

  • Member
  • Posts: 2,751
  • Certified Life Coach
Re: metoprolol
« Reply #2 on: October 18, 2011, 01:01:56 PM »
Hey Wolfter, I take Metoprolol also, I take 25mg of the extended release once per day.  Why do you want to stop it?  Is there something about it you don't like?  Its been the easiest med for me.  Zero side effects and it has my bp under control. 

This is my only other non hiv med I take also (except for the occasional migraine pill imitrex).
"All I need are some tasty waves, a cool buzz, and I'm fine."

http://www.youtube.com/watch?v=6e0gcEC1TWE

Offline denb45

  • Member
  • Posts: 5,051
  • "1987 Classic Old School POZ+"
Re: metoprolol
« Reply #3 on: October 18, 2011, 01:13:03 PM »
Hey Greg, Metoprolol is a beta blocker is used to treat angina (chest pain) and hypertension (high blood pressure), my otherhalf Bob has been on that since 2002 when he had his Heart Attack & Triple by-pass Surgery, it may not be a very good idea to Stop the Metoprolol, ask your doctor  ;)
"it's so nice to be insane, cause no-one ask you to explain" Helen Reddy cc 1974

Offline wolfter

  • Member
  • Posts: 4,036
Re: metoprolol
« Reply #4 on: October 19, 2011, 09:20:51 AM »
Thanks all.  I was prescribed this med because of chest pain, not high blood pressure.  My blood pressure has always been on the low side but I was diagnosed with peripheal artery disease after my 2nd heart attack.  I had a stent implanted and with my improvement in my lipids, I'm hoping to do away this med.  Prior to starting, I consistenly had abnormal EKG's but of late, they've all been normal.

My ID doc wants me to meet with my cardiologist to discuss eliminating this med but I'd like to take the easy route.  I'm getting tired of doctors appointments and was hoping to just taper off. 
Judging someone does not define them, it defines you. 

True peace is not merely the absence of war, it is the presence of justice.

Offline wolfter

  • Member
  • Posts: 4,036
Re: metoprolol
« Reply #5 on: October 19, 2011, 09:28:01 AM »
Wolfter:

Well, you could perhaps strike up a bargain with your physician -- perhaps say that you'd like to trying going off the drug, in exchange for frequent blood pressure screenings through his office to see if your BP spikes again. If it does, you'll agree to start up the metoprolol again.

Have you taken other steps to control your hypertension, potentially lending to the argument that your BP will be controlled once you do stop the med?

Tim 

I'm convinced that my high stress lifestyle with the added burden of being an uptight ass led to increased stress.  A lot of that happened during the years that I lived a lie and had to pretend things were different than they were.  Accepting things as they are produced an overall calming affect on my entire system.
Judging someone does not define them, it defines you. 

True peace is not merely the absence of war, it is the presence of justice.

Offline NycJoe

  • Member
  • Posts: 236
Re: metoprolol
« Reply #6 on: October 20, 2011, 08:21:12 PM »
I'm on this as well 50mg since about 2005.  I was also on hyzaar in addition but got off that god awful bp med after losing 20 pounds.  Both my ID doc and cardiologist are hesitant about me getting off the metoprolol even though my bp averages now 112/74.

I'm still losing weight (on purpose)hoping to somehow wean down or off this drug all together but I'm not hopeful.

Joe

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.